Alert archive / Arizona / Tornado Warnings in 2024
Tornado Warning 2, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this tornado warning at Nov 3, 2024, 9:55 AM MST for Gila County, Arizona. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 3, 2024, 9:55 AM MST (16:55 UTC)
- Expired
- Nov 3, 2024, 10:15 AM MST
- In force
- 20 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Gila County, AZ
The radar
The Flagstaff radar (KFSX), 48 km from the middle of the area, began a volume at 16:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 4.9 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1196 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
987 WFUS55 KFGZ 031655 TORFGZ AZC007-031715- /O.NEW.KFGZ.TO.W.0002.241103T1655Z-241103T1715Z/ BULLETIN - EAS ACTIVATION REQUESTED Tornado Warning National Weather Service Flagstaff AZ 955 AM MST Sun Nov 3 2024 The National Weather Service in Flagstaff has issued a * Tornado Warning for... Gila County in east central Arizona... * Until 1015 AM MST. * At 955 AM MST, a severe thunderstorm capable of producing a tornado was located near Haigler Creek, or 16 miles southwest of Forest Lakes, moving east at 20 mph. HAZARD...Tornado. SOURCE...Radar indicated rotation. IMPACT...Expect damage to mobile homes, roofs, and vehicles. * This dangerous storm will be near... Haigler Creek around 1000 AM MST. Other locations impacted by this tornadic thunderstorm include Haigler Canyon Campground and Alderwood Campground. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW! Move to a basement or an interior room on the lowest floor of a sturdy building. Avoid windows. If you are outdoors, in a mobile home, or in a vehicle, move to the closest substantial shelter and protect yourself from flying debris. && LAT...LON 3411 11109 3422 11111 3423 11096 3414 11091 TIME...MOT...LOC 1655Z 258DEG 17KT 3419 11103 TORNADO...RADAR INDICATED MAX HAIL SIZE...<.75 IN $$ NWS Flagstaff
1 follow-up statement
375 WWUS55 KFGZ 031714 SVSFGZ Severe Weather Statement National Weather Service Flagstaff AZ 1014 AM MST Sun Nov 3 2024 AZC007-031722- /O.EXP.KFGZ.TO.W.0002.000000T0000Z-241103T1715Z/ Gila- 1014 AM MST Sun Nov 3 2024 ...THE TORNADO WARNING FOR GILA COUNTY WILL EXPIRE AT 1015 AM MST... The severe storm which prompted the warning has moved east of the warned area and weakened. The tornado warning will be allowed to expire. A weak tornado/landspout likely touched down, briefly, somewhere along Haigler Creek, south of Kohls Ranch. && LAT...LON 3411 11109 3422 11111 3423 11096 3414 11091 TIME...MOT...LOC 1712Z 258DEG 17KT 3420 11095 $$ NWS Flagstaff
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this tornado warning went out at Nov 3, 9:30 AM MST, 25 minutes earlier.
Area forecast discussion, Nov 3, 9:30 AM MST, 25 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 930 AM MST Sun Nov 3 2024 .SYNOPSIS...Cold temperatures along with rain and high-elevation snow showers are expected today into tonight. Light snowfall is expected mainly above 6000 to 7000 feet, with the greatest amounts in the White Mountains. Warmer and drier weather returns at the start of next week, before another storm system moves in by the middle of the week. && .DISCUSSION...A digging trough over southwestern Utah is reloading this morning, as more cold air dives down the western side. The trough will then make a move toward the I-17 corridor late this afternoon, before sliding east overnight. The coldest air aloft does arrive until late afternoon and into the evening and there is no well-defined frontal boundary. Compounding things, sub-tropical air has moved into the eastern zones, with snow levels currently rising well above 7000 feet. What does all this mean? Well, we are under a large area of moderately unstable air and a decent moisture profile, especially within the boundary layer. Much of the day and night will be fairly unorganized, areas of rain and snow, with some convective elements providing briefly heavier bursts of precipitation. When the trough axis approaches later today, there may be some organized and heavier bands, especially as the 500mb temperatures cool. As the low moves east overnight, these features will lower snow levels over the White Mtns, with flow reversing after Midnight MST and allowing for some wrap-around, upslope flow, impacting the north-facing slopes of the White Mtns. Most places above 6500-7500 feet will see minor accumulations come and go and showers pass by today. A bit more impactful snow may fall with the trough axis later today and tonight, especially along the Mogollon Rim and White Mtns, and even more especially, southeast of Flagstaff. Our grids were already updated for PoP trends this morning. The current WSW seems reasonable, although the bulk of what is forecast will fall tonight and the wording may need to be adjusted. No further short term updates at this time. && .AVIATION...Sunday 03/12Z through Monday 04/12Z...Areas -SHRA/-SHSN will increase through the day leading to areas of MVFR and isolated IFR in heavier snow showers. Snow levels will range from 6000-7000 ft through the day. Showers decrease from west to east, improving conditions after 00Z Mon, but linger in the White Mountains through Mon morning. Thunder is possible this afternoon mainly from KFLG southward. West through northwest winds today becoming 10-20 kts, then shifting to the north after 00Z Mon. OUTLOOK...Monday 04/12Z through Wednesday 06/12Z...Showers with MVFR to IFR conditions linger in the White Mountains Monday morning, then VFR expected after 18Z. North winds 10-20 kts gusting up to 25 kts Monday. VFR conditions continue through the period with west to southwest winds around 10-15 kts Tuesday. && .FIRE WEATHER...Today and Monday...A cold front will bring rain and mountain snow showers, much colder temperatures and west/northwest winds at 10 to 15 mph gusting to 25 mph. Showers taper off from west to east tonight, while lingering in the White Mountains into Monday morning. Dry conditions return later on Monday with breezy north winds 15 to 25 mph. Tuesday through Thursday...On Tuesday, Look for dry conditions with westerly winds 10 to 15 mph. Wednesday and Thursday, another storm system is forecast to bring much colder weather, breezy north winds 15 to 25 mph and a 20-30% chance for showers. && .FGZ WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory above 7000 feet until 5 AM MST Monday for AZZ017. && PUBLIC...Peterson AVIATION...MCT FIRE WEATHER...McCollum For Northern Arizona weather information visit weather.gov/flagstaff
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 3, 1:55 AM MST | Winter Weather Advisory | FGZ | Apache, Navajo | 27 hr |
Nearby
Tornado Warnings in Arizona, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.